* Doctors should monitor patients for reactions-FDA
* Drug’s label changed to warn of allergy risk
LOS ANGELES, Sept 1 (Reuters) - The U.S. Food and Drug Administration warned on Thursday that serious allergic reactions have been reported with the use of Merck & Co Inc’s (MRK.N) antipsychotic drug Saphris.
The agency said the drug’s label has been revised to include information about the risk.
Saphris, first approved in 2009, is used to treat symptoms of schizophrenia and bipolar disorder.
Doctors should closely monitor patients for reactions including anaphylaxis, swelling, low blood pressure and swollen tongue, the FDA said in a notice on its website.
The agency said Saphris should not be used in patients with a known hypersensitivity to the drug and patients should seek emergency medical attention if they develop any signs and symptoms of a serious allergic reaction while taking Saphris.
Editing by Bernard Orr